Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Can Adderall Medication Cause Floaters?

02/08/2011

Question:

I have been taking prescription atterall for 3 weeks, it is the lowest dose and time release, yesterday I noticed what looked like a gnat, I really thought it was a gnat at first, and i had a black string in my periperal vision, that went away after about an hour. I wondered if that medication could cause this.

Answer:

Thank you for contacting Net wellness. Adderall (dextroamphetamine/amphetamine) does not cause floaters or tiny particles that drift across the eye. They are often brief and may be harmless, but they are a sign of retinal detachment and I encourage you need to see a medical professional to make sure your change in vision is not serious. Vision changes should never be ignored. They can get worse and significantly impact the quality of your life. Professional help is always necessary.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University